MAUDE Adverse Event Report: MEDTRONIC IRELAND ENDURANT II BIFURCATED STENT GRAFT; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

MEDTRONIC IRELAND ENDURANT II BIFURCATED STENT GRAFT; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Model Number ETBF3620C145E
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Vascular Dissection (3160)
Date of Event 08/04/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Evaluation summary: from the single still angio image returned the reported dissection was confirmed.However, the cause could not be determined, and analysis of the returned films did not reveal any stent graft characteristics that could explain the reported event.It appears that the dissection was procedure related; likely caused by manipulation of the devices used during the index procedure.The dissection and the patient¿s pre-existing stenosis and calcification in the right common femoral artery, may have also contributed to the reported poor distal outflow and loss of pulse.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
An endurant ii stent graft system was implanted in a patient for the endovascular treatment of an abdominal aortic aneurysm.There was a stenosis and calcification in the right common femoral artery that was present prior to the procedure.It was reported that a dissection occurred in the right external iliac artery after the placement of the stent graft.The dissection was not flow limiting at the time of implant so the physician decided not to treat the dissection.During the patient¿s recovery, they lost pulse in their right lower extremity.The patient was brought back to the operating room and the physician placed several stents from another manufacturer in the right common iliac.This reportedly repaired the dissection.An 80% stenosis was also treated in the right common femoral artery with a balloon.The right common femoral also reportedly had a severe calcium deposit that was treated with a patch graft.It was noted that the event was resolved.The physician stated that the cause of the loss of pulse was due to the dissection of the right external iliac artery and diseased outflow.The physician also noted that the stent graft did not cause the loss of pulse in the right common femoral artery.The physician determined that the dissection was caused by manipulation of the devices (catheters, wires, etc.) used during the index procedure.No additional clinical sequelae were reported and the patient is fine.

Brand Name
ENDURANT II BIFURCATED STENT GRAFT
Common Device Name
SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
MEDTRONIC IRELAND
parkmore business park west
galway
MDR Report Key6830365
Report Number2953200-2017-01362
Device Sequence Number852972
Product Code MIH
UDI-Device Identifier00613994991058
UDI-Public00613994991058
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
P100021
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 08/05/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/28/2019
Device Model NumberETBF3620C145E
Device Catalogue NumberETBF3620C145E
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/05/2017
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/05/2017
Initial Report FDA Received Date08/30/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Disability;
Patient Age84 YR